



# Belgium-Finland co-chairmanship of the Good Humanitarian Donorship (GHD) Initiative

### 2021-2023

# High-level meeting 16 December 2021 15:00-18:00 (Geneva Time) Agenda

### **Opening remarks** (5 minutes)

#### 15:00-15:05

Erik De Maeyer, Director Humanitarian Aid and Transition (D5), Directorate General Development, FPS Foreign Affairs, Foreign Trade and Development Cooperation of Belgium

Lauratuulia Lehtinen, Humanitarian Director, Ministry for Foreign Affairs of Finland

### **Humanitarian change** (40 minutes)

#### 15:05-15:45

**Aim:** Gain an understanding of how disruptions - including the COVID-19 pandemic, climate change, the Black Lives Matter Movement and the decolonization of aid debate, challenged the humanitarian system financially, operationally, structurally and ethically and examine what a future humanitarianism may look like.

**Description:** Ms. Heba Aly, Chief Executive Officer of The New Humanitarian, will share insights from one year and a half of interviews, podcasts and analysis with a range of stakeholders on humanitarian change, handled notably in the framework of the "Rethinking Humanitarianism" series.

### Format:

15:05-15:35	Presentation of key outcomes and reflections on humanitarian change
15:35-15:45	Q&A and discussion

# Coffee break (5 minutes)

15:45-15:50

**Deep Dives** (55 minutes)

15:50 - 16:45





# **Deep dive 1: Decolonization and localization**(15 minutes)

**Aim:** get an overview on how diversity and decolonization are taken into account in donors' and organizations' strategies and assess how progress towards more egalitarian power dynamics and more inclusive organisations could be made.

**Description:** Ms. Heba Aly will share her views on the coloniality of aid, drawing on extensive discussions TNH has led with experts from across the sector. The question whether the Black Lives Matter Movement has led to any meaningful change will also be addressed.

### Deep dive 2: Climate change & greening of aid (15 minutes)

**Aim:** Exchange views on the challenges and gaps in this area and the pressures that organisations and donors will face to make changes in the coming years.

**Description:** Ms. Aly will share further details of The New Humanitarian's investigation into the carbon footprint of aid agencies and explore what donors can do.

**Sharing of best practices and Q&A** (25 minutes)

Coffee break (10 minutes)

16:45 - 16:55

<u>Donors-only breakout sessions on Decolonization/localization and Climate change/Greening of aid and plenary (55 min)</u>

16:55 - 17:50

### Format:

16:55-17:30	Donors-only breakout sessions on Decolonization/localization and Climate change/Greening of aid
	Participants will be split into breakout groups to discuss their reflections and possible organisational experiences with these issues, based on specific guiding questions. These discussions will be donors only.
17:30-17:50	Plenary
	Breakout groups will share key points from their conversation to the extent they feel comfortable sharing with the wider group. With the support of Heba Aly's conclusions of the meeting, the GHD members will identify key observations and questions on how the work on decolonization of aid /localisation and climate change/greening of aid could be taken forward within or outside the GHD.

Closing remarks, next steps and plans for 2022